Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bases for some reciprocity algebras I

Authors: Roger Howe and Soo Teck Lee
Journal: Trans. Amer. Math. Soc. 359 (2007), 4359-4387
MSC (2000): Primary 22E46
Published electronically: March 20, 2007
MathSciNet review: 2309189
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a complex vector space $ V$, let $ \mathcal{P}(V)$ be the algebra of polynomial functions on $ V$. In this paper, we construct bases for the algebra of all $ \operatorname{GL}_n(\mathbb{C})\times \operatorname{GL}_{m_1} (\mathbb{C})\tim... ..._2} (\mathbb{C})\times\cdot\cdot\cdot\times \operatorname{GL}_{m_r}(\mathbb{C})$ highest weight vectors in $ \mathcal{P}\left(\mathbb{C}^n\otimes \mathbb{C}^m\right)$, where $ m=m_1+\cdot\cdot\cdot+m_r$ and $ m_j\leq n$ for all $ 1\leq j\leq r$, and the algebra of $ \operatorname{GL}_n(\mathbb{C})\times \operatorname{GL}_k(\mathbb{C})\times\operatorname{GL}_1(\mathbb{C})$ highest weight vectors in $ \mathcal{P}\left[\left(\mathbb{C}^n\otimes\mathbb{C}^k\right)\oplus \left(\mathbb{C}^n{}^\ast\otimes\mathbb{C}^l\right)\right]$.

References [Enhancements On Off] (What's this?)

  • [BBL] G. Benkart, D. Britten and F. Lemire, Stability in modules for classical Lie algebras: A constructive approach, Mem. Amer. Math. Soc. 85 (1990), no. 430.MR 1010997 (90m:17012)
  • [BL] M. Brion and V. Lakshmibai, A geometric approach to standard monomial theory, Represent. Theory 7 (2003), 651-680.MR 2017071 (2004m:14106)
  • [BZ] A. Berenstein and A. Zelevinsky, Triple multiplicities for $ \mathfrak{sl}(r+1)$ and the spectrum of the exterior algebra of the adjoint representation, J. Algebraic Combin. 1 (1992), no. 1, 7-22.MR 1162639 (93h:17012)
  • [Ca] P. Caldero, Toric degenerations of Schubert Varieties, Transform. Groups 7 (2002), no. 1, 51-60. MR 1888475 (2003a:14073)
  • [Ch] R. Chirivi, LS algebras and application to Schubert varieties Transform. Groups 5 (2000), no. 3, 245-264. MR 1780934 (2001h:14060)
  • [CLO] D. Cox, J. Little and D. O'Shea, Ideals, Varieties, and Algorithms. An introduction to Computational Algebraic Geometry and Commutative Algebra, Second edition, Undergraduate Texts in Mathematics, Springer-Verlag, New York, 1997.MR 1417938 (97h:13024)
  • [DEP] C. De Concini, D. Eisenbud and C. Procesi, Hodge algebras, Astérisque, 91. Société Mathématique de France, Paris, 1982. MR 0680936 (85d:13009)
  • [EHW] T. Enright, R. Howe, and N. Wallach, A classification of unitary highest weight modules, in Representation Theory of Reductive Groups (P.C. Trombi, Ed.), pp. 97 - 143, Progr. Math., 40, Birkhäuser, Boston, MA, 1983.MR 0733809 (86c:22028)
  • [Ful] W. Fulton, Young Tableaux, London Mathematical Society Student Texts 35, Cambridge University Press, Cambridge, UK, 1997.MR 1464693 (99f:05119)
  • [GL] N. Gonciulea and V. Lakshmibai, Degenerations of flag and Schubert varieties to toric varieties, Transform. Groups 1 (1996), no. 3, 215-248. MR 1417711 (98a:14065)
  • [GW] R. Goodman and N. R. Wallach, Representations and Invariants of the Classical Groups, Encyclopedia of Mathematics and its Applications 68. Cambridge University Press, Cambridge, 1998.MR 1606831 (99b:20073)
  • [Hd] W.V.D. Hodge, Some enumerative results in the theory of forms, Proc. Cambridge Philos. Soc. 39 (1943), 22 - 30.MR 0007739 (4:184e)
  • [Ho83] R. Howe, Reciprocity laws in the theory of dual pairs, in Representation Theory of Reductive Groups, Prog. in Math. 40, P. Trombi, ed., Birkhaüser, Boston (1983), 159 - 175. MR 0733812 (85k:22033)
  • [Ho89] R. Howe, Remarks on classical invariant theory, Trans. Amer. Math. Soc. 313 (1989), 539 - 570. MR 0986027 (90h:22015a)
  • [Ho95] R. Howe, Perspectives on Invariant Theory, The Schur Lectures, I. Piatetski-Shapiro and S. Gelbart (eds.), Israel Mathematical Conference Proceedings, 1995, 1 - 182.MR 1321638 (96e:13006)
  • [HTW1] R. Howe, E-C. Tan and J. Willenbring, Reciprocity Algebras and Branching for Classical Symmetric Pairs. arXiv:math.RT/0407467
  • [HTW2] R. Howe, E-C. Tan and J. Willenbring, Stable Branching Rules for Classical Symmetric Pairs, Trans. Amer. Math. Soc. 357 (2005), 1601-1626. MR 2115378 (2005j:22007)
  • [HTW3] R. Howe, E-C. Tan and J. Willenbring, A Basis for the $ GL_n$ Tensor Product Algebra, Adv. Math. 196 (2005), 531-564. MR 2166314 (2006h:20062)
  • [KM] M. Kogan and E. Miller, Toric degeneration of Schubert varieties and Gelfand-Cetlin polytopes. Adv. Math. 193 (2005), 1-17. MR 2132758 (2006d:14054)
  • [Kud] S. Kudla, Seesaw dual reductive pairs, in Automorphic Forms of Several Variables, Taniguchi Symposium, Katata, 1983, Birkhäuser, Boston (1983), 244 - 268. MR 0763017 (86b:22032)
  • [KV] M. Kashiwara and M. Vergne, On the Segal-Shale-Weil representations and harmonic polynomials, Invent. Math. 44 (1978), 1 - 47.MR 0463359 (57:3311)
  • [L1] V. Lakshmibai, Geometry of $ G/P$. VI. Bases for fundamental representations of classical groups, J. Algebra 108 (1987), no. 2, 355-402.MR 0892910 (88i:14046a)
  • [L2] V. Lakshmibai, Geometry of $ G/P$. VII. The symplectic group and the involution $ \sigma$, J. Algebra 108 (1987), no. 2, 403-434.MR 0892911 (88i:14046b)
  • [L3] V. Lakshmibai, Geometry of $ G/P$. VIII. The groups $ {\rm SO}(2n+1)$ and the involution $ \sigma$, J. Algebra 108 (1987), no. 2, 435-471.MR 0892912 (88i:14046c)
  • [L4] V. Lakshmibai, Standard monomial theory for $ \widehat{\rm SL}\sb n$ in Operator algebras, unitary representations, enveloping algebras, and invariant theory (Paris, 1989), 197-217, Progr. Math., 92, Birkhäuser Boston, Boston, MA, 1990. MR 1103591 (92f:14052)
  • [LLM] V. Lakshmibai, P. Littelmann and P. Magyar, Standard monomial theory and applications, Notes by Rupert W. T. Yu, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 514, Representation theories and algebraic geometry (Montreal, PQ, 1997), Kluwer Acad. Publ., Dordrecht, 1998, 319 - 364.MR 1653037 (99j:20050)
  • [LMS1] V. Lakshmibai, C. Musili and C.S. Seshadri, Geometry of $ G/P$. III. Standard monomial theory for a quasi-minuscule $ P$, Proc. Indian Acad. Sci. Sect. A Math. Sci. 88 (1979), no. 3, 93-177.MR 0561813 (81g:14023c)
  • [LMS2] V. Lakshmibai, C. Musili and C.S. Seshadri, Geometry of $ G/P$. IV. Standard monomial theory for classical types, Proc. Indian Acad. Sci. Sect. A Math. Sci. 88 (1979), no. 4, 279-362. MR 0553746 (81g:14023d)
  • [LS] V. Lakshmibai and C. S. Seshadri, Standard monomial theory, Proceedings of the Hyderabad Conference on Algebraic Groups (Hyderabad, 1989), Manoj Prakashan, Madras, 1991, 279 - 322. MR 1131317 (92k:14053)
  • [Mac] I. Macdonald, Symmetric Functions and Hall Polynomials, Clarendon Press, Oxford, 1979. MR 0553598 (84g:05003)
  • [RS] L. Rubbiano and M. Sweedler, Subalgebra bases, in Commutative algebra (Salvador, 1988), Lecture Notes in Math., 1430, Springer, Berlin, 1990, 61 - 87.MR 1068324 (91f:13027)
  • [Stu] B. Sturmfels, Gröbner Bases and Convex Polytopes, Univ. Lecture Series, Vol. 8, Amer. Math. Soc., Providence, RI, 1996.MR 1363949 (97b:13034)
  • [Wey] H. Weyl, The Classical Groups, Princeton Univ. Press, Princeton, 1946.MR 1488158 (98k:01049)
  • [Zhe] D. Zhelobenko, Compact Lie Groups and their Representations, Transl. of Math. Mono. 40, AMS, Providence, R.I., 1973. MR 0473098 (57:12776b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46

Retrieve articles in all journals with MSC (2000): 22E46

Additional Information

Roger Howe
Affiliation: Department of Mathematics, Yale University New Haven, Connecticut 06520-8283

Soo Teck Lee
Affiliation: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543

Received by editor(s): April 8, 2005
Received by editor(s) in revised form: August 22, 2005
Published electronically: March 20, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society